Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 60, NWS Milwaukee, WI

July 22, 2001Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2001, 2:19 PM CDT for Washington County, Wisconsin. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2001, 2:19 PM CDT (19:19 UTC)
Expired
Jul 22, 2001, 3:15 PM CDT
In force
56 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

County Washington County, WI

What was reported inside it

TimeReportWhereRemark
Jul 22, 2:40 PM CDTThunderstorm Wind 52 EHartford, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 221919
SVRMKE

WIC131-222015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
219 PM CDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 315 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF HARTFORD...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTFORD AT 225 PM CDT.
  SLINGER AT 235 PM CDT.
  JACKSON AT 245 PM CDT.
  GERMANTOWN AT 255 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE F>OR 
DAMAGING WINDS IN EXCESS OF 60 MPH...AND DEADLY LIGHTNING. SEEK 
SHELTER IMMEDIATELY!

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:22 AM CDT, 11 hours 57 minutes earlier.

Area forecast discussion, Jul 22, 2:22 AM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
222 AM CDT SUN JUL 22 2001

FCST FOCUS IS ON HEAT...HI DEWPOINTS AND TSTM COMPLEX TONIGHT.

ON THE SHORT TERM...ANOTHER HOT MUGGY DAY....GIVEN THAT THERE WILL
BE NO FRONTS MOVING THRU. SOME CLOUD DEBRIS SHOULD MOVE IN FROM
CURRENT TSTM COMPLEX OVER ERN SD. WIL GO PARTLY SUNNY AFTER SOME
MORNING PATCHY FOG. EXPECT LAKE BREEZE TO DEVELOP ONCE AGAIN. GIVEN
THAT AIRMASS IS SO JUICY...ANY HICKUP WILL RESULT IN SCATTERED
TSTMS. SO WILL KEEP 30 POPS GOING FOR TODAY ALONG WITH EXCESSIVE
HEAT WARNING WITH HEAT INDICES AROUND 105.

NGM MODEL HAS BEST HANDLE ON CURRENT TSTM COMPLEX IN ERN SD. THIS
ACTIVITY IS AT NOSE OF LOW-LEVEL JET /LLJ/ WHERE MOISTURE HAS POOLED
IN 850 BAROCLINIC ZONE. THIS MODEL FLOPS LLJ OVER INTO SRN MN TNT
AND THEN POINTS IT TOWARD SRN WI BY 12Z MON. FAIRLY DECENT SHORTWAVE
AT 500MB ALSO PROGGED BY NGM AND OTHER MODELS TO MOVE ACROSS MN
TONIGHT AND THRU WI BY 12Z MON. MODEL EVIDENCE AT 500MB SUPPORTS
INDICATES THAT ZERO RELATIVE VORTICITY LINE MAINTAINS ITSELF TONIGHT
AS WELL. SO I EXPECT THE CURRENT ERN SD TSTM COMPLEX TO MOVE EAST
TODAY...WEAKEN IN THE MORNING HOURS...AND REGENERATE TONIGHT INTO A
SYSTEM MORE ELONGATED N-S...MAINTAINING ITS PRE-FRONTAL IDENTITY.
WILL BE PLENTY OF MOISTURE TO FEED OFF...NGM SHOWS 850MB DEWPOINTS OF
16C POOLING/ADVECTING INTO WI BY 12Z MONDAY. GIVEN THAT FREEZING
LEVEL IS AT 14-15K AND WET BULB ZERO AT 12-13K...AND UPPER LEVEL
WINDS ONLY 20-30 KNOTS FROM SW/W...WOULD EXPECT MAIN THREAT TONIGHT
TO BE HEAVY RAINS/LOCAL URBAN-SMALL STREAM FLOODING. ALSO POTENTIAL
FOR WET MICROBURSTS/STRONG WINDS...BUT NOT MUCH IN THE WAY OF HAIL.

ON THE LONG TERM...ON MONDAY...INITIAL SHORTWAVE PROGGED TO MOVE
EAST OUT OF WISCONSIN...LEAVING UPPER LEVEL FLOW MORE ZONAL WITH
SERIES OF WEAK RIPPLES ALOFT. SURFACE TROUGH ALSO MOVES THROUGH
ALLOWING WINDS TO BECOME MORE SOUTHWEST. MODELS SUGGEST SECONDARY
SURFACE TROUGH MOVING THRU MONDAY AFTERNOON. ATMOSPHERE SHOULD
RECOVER WITH DAYTIME HEATING TO ALLOW FOR ANOTHER ROUND OF
SCATTERED TSTMS MONDAY AFTERNOON WITH SECONDARY TROUGH.

COORD...ARX GRB

.MKX...EXCESSIVE HEAT WARNING FOR CWA TODAY UNTIL MIDNIGHT...
HEAT INDEX AROUND 105...ZNS 46..47..51..52..56>60..62>72.

KAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:18 PM CDTSevere Thunderstorm WarningMKXDodge27 min
Jul 22, 2:37 PM CDTSevere Thunderstorm WarningMKXOzaukee53 min
Jul 22, 3:17 PM CDTSevere Thunderstorm WarningMKXWalworth28 min
Jul 22, 3:22 PM CDTSevere Thunderstorm WarningMKXKenosha53 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.